Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 454, NWS Shreveport, LA

December 3, 2008Cass County, Texas; Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 3, 2008, 5:39 PM CST for Cass County, Texas; Miller County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2008, 5:39 PM CST (23:39 UTC)
Expired
Dec 3, 2008, 6:15 PM CST
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Miller County, AR, Cass County, TX

The radar

The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 557 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
557 m²/s²
0-3 km storm-relative helicity
557 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 3:02 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 3, 3:02 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CST WED DEC 3 2008

.DISCUSSION...
UPPER LEVEL TROUGH STRETCHING FROM EASTERN CANADA THROUGH THE
GREAT LAKES INTO THE FOUR STATE REGION REMAINS THE DOMINANT
WEATHER FEATURE ACROSS THE COUNTRY THIS AFTERNOON. THE ASSOCIATED
SURFACE FRONT IS CURRENTLY LOCATED ALONG A LINE FROM FORT SMITH
ARKANSAS SOUTHWARD TO PARIS TEXAS. RADAR IMAGERY SHOWS SCATTERED SHOWER
ACTIVITY DEVELOPING AND MOVING EASTWARD ACROSS EAST CENTRAL TEXAS.

SIGNIFICANT LOW LEVEL MOISTURE ALONG WITH LIFT ASSOCIATED WITH THE
FRONT WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO MOVE THROUGH
THE REGION TONIGHT. HOWEVER...THERE IS NO SIGNIFICANT RISK OF ANY
OF THE ASSOCIATED FRONTAL ACTIVITY TO REACH SEVERE CRITERIA.

BEHIND THE FRONT...REPORTS FROM MOST STATIONS ACROSS OKLAHOMA HAVE
CONSISTENTLY HELD ABOVE LAKE WIND ADVISORY CRITERIA.
THEREFORE...THE LAKE WIND ADVISORY WILL REMAIN IN PLACE THROUGH
TONIGHT AS THE HIGH REBUILDS ACROSS THE REGION.

THE HIGH WILL SETTLE ACROSS MUCH OF THE SOUTH THROUGH SATURDAY MORNING.
THIS WILL ALLOW FOR LOWS TO REMAIN AT OR BELOW FREEZING ON THURSDAY
NIGHT AND FRIDAY NIGHT.

&&

.AVIATION...
EXPECT THE FRONT TO REACH A KTXK-KTYR LINE BETWEEN 1800-2100
UTC...KSHV-KLFK NEAR 04/0000 UTC... THEN MOVE E OF THE MS RIVER A
LITTLE AFTER 04/0600 UTC.  SHRA/TSRA SHOULD DEVELOP NEAR THE FRONT
AROUND 2100 UTC AND MOVE E WITH THE FRONT.  FLIGHT CATEGORIES SHOULD
LARGELY REMAIN MVFR DUE TO CIGS IN ADVANCE OF THE FRONT TODAY...WITH
REDUCTIONS EXPECTED IN VICINITY OF ANY SHRA/TSRA ACCOMPANYING THE
FRONT.  GUSTY S WINDS AROUND 15 KTS WILL VEER TO THE NW BEHIND THE
FRONT AND DIMINISH IN SPEED ONLY SLIGHTLY.  /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  53  32  51  31 /  70   0   0   0   0
MLU  45  49  32  49  30 /  80   0   0   0   0
DEQ  30  49  28  50  25 /  30   0   0   0   0
TXK  38  49  29  49  33 /  30   0   0   0   0
ELD  39  50  29  49  28 /  80   0   0   0   0
TYR  39  55  30  51  34 /  30   0   0   0   0
GGG  39  53  30  52  30 /  30   0   0   0   0
LFK  43  59  32  53  33 /  70   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05/23
Hazardous weather outlook, Dec 3, 12:32 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 PM CST WED DEC 3 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1232 PM CST WED DEC 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH
CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL ENTER NORTHEAST TEXAS...TRIGGERING SHOWERS AND
THUNDERSTORMS AHEAD OF THE BOUNDARY. WIDESPREAD SEVERE THUNDERSTORM
ACTIVITY IS NOT EXPECTED AT THIS TIME...BUT A FEW THUNDERSTORMS MAY
BECOME STRONG...MAINLY PRODUCING GUSTY WINDS AND PERIODS OF BRIEF BUT
HEAVY RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, Dec 3, 4:35 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CST WED DEC 3 2008

TXZ097-111-112-032315-
BOWIE-CASS-MORRIS-
435 PM CST WED DEC 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     BOWIE...MORRIS AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     HOOKS...MAUD...NAPLES...NEW BOSTON...OMAHA...REDWATER...ROCKY
     BRANCH AND SIMMS...

AT 435 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NAPLES...OR 14 MILES SOUTHWEST OF
SIMMS...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL TRACK ACROSS
EXTREME NORTHWEST CASS COUNTY OVER THE NEXT 15 MINUTES...AND WILL
AFFECT SMALLER COMMUNITIES BETWEEN SIMMS AND MAUD BETWEEN 450 AND
5 PM.

PEA SIZE OR SLIGHTLY LARGER HAIL...AND WINDS OF 40 TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LAT...LON 3355 9430 3340 9416 3312 9470 3322 9478
TIME...MOT...LOC 2235Z 233DEG 41KT 3322 9466

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 4:35 PM CSTSpecial Weather StatementSHVBowie40 min
Dec 3, 4:48 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Morris42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.